MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY I TACROLIMUS REAGENT KIT; ENZYME IMMUNOASSAY, TRACROLIMUS

ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY I TACROLIMUS REAGENT KIT; ENZYME IMMUNOASSAY, TRACROLIMUS
Catalog Number 09P42-20
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed falsely elevated alinity i tacrolimus results for a 57-year-old male bilateral lung transplant patient.The patient¿s results from (b)(6) 2025 ranged from 4.5 to 22.5 ug/l.On (b)(6) 2025, the result was >60 ug/l and the patient¿s tacrolimus therapy was discontinued for five days.On (b)(6) 2025, result was 58.2, on (b)(6) the result was 46.4, on (b)(6) the result was 32.0, and on (b)(6) the result was 29.8 ug/l.On (b)(6) 2025 the result was 53.8 ug/l, and the sample was also tested at a different laboratory, using a different method, and the result was <0.6 ug/l.The patient was then prescribed tacrolimus again.On (b)(6), the result was 18.8, repeat result, tested on another method, was 14.2 ug/l.On (b)(6), the result was 26.1, repeat result, tested on another method, was 18.3 ug/l.It was noted that there was no negative impact to the patient due to the discontinuance of the tacrolimus therapy.There was no other impact to patient management reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Additional Manufacturer Narrative
Section h6 updated to include revised type of investigation, investigation findings, and investigation conclusions codes.Section h11 updated to include revised product evaluation.The complaint investigation for falsely elevated alinity i tacrolimus results included a search for similar complaints, review of complaint text, trending data, labeling, and device history records.A review of tracking and trending for the product and the lot number did not identify an increase in complaint activity.The overall performance of alinity i tacrolimus reagents in the field was reviewed using data gathered from customers worldwide.The patient data was analyzed and compared to an established control limit.This evaluation indicated that the patient median result for lot 69358fp00 is within the established control limits, which indicates acceptable product performance.Device history record review did not identify any non-conformances or deviations with the lot number and complaint issue.Manufacturing documentation for the lot number was reviewed and did not identify any issues.Labeling was reviewed and sufficiently addresses the customer's issue.Based on the information provided and abbott diagnostics¿ complaint investigation, no systemic issue or deficiency of the alinity i tacrolimus, lot number 69358fp00, was identified.Further investigation was performed for the customer reported issue which included testing of returned samples, a review of the patient¿s medications and review of related labelling.The alinity i tacrolimus instructions for use (ifu) describes limitations of the procedure that may be applicable to the reported results: heterophilic antibodies in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.Specimens from patients who have received preparations of mouse monoclonal antibodies for diagnosis or therapy may contain human anti-mouse antibodies (hama.) specimens containing hama may produce anomalous values when tested with assay kits (such as alinity i tacrolimus) that employ mouse monoclonal antibodies.Immunoassays are nonspecific and cross react with metabolites.Patient samples were returned from the customer and testing at abbott confirmed the customer results.Treatment of samples with heterophilic blocking tubes (hbt) as well as serial dilution did not impact the results suggesting absence of heterophilic antibodies and/or interfering substances.Therefore, the limitations related to heterophilic antibodies, hama and other interfering substances were ruled out as potential causes.A review of the patient medications identified several drugs with documented pharmacokinetic interactions that may influence the actual concentration of tacrolimus and its metabolites in the patient.Consequently, the inherent limitation of immunoassays cross reactivity with analyte metabolites could not be excluded as a potential contributing factor.Based on the information within the complaint record, the alinity i tacrolimus, lot number 69358fp00 met performance specifications and is performing as intended at the customer site.No systemic issue or deficiency was identified.
 
Event or Problem Description
The customer observed falsely elevated alinity i tacrolimus results for a 57-year-old male bilateral lung transplant patient.The patient¿s results from (b)(6) 2025 until (b)(6) 2025 ranged from 4.5 to 22.5 ug/l.On (b)(6) 2025, the result was >60 ug/l and the patient¿s tacrolimus therapy was discontinued for five days.On (b)(6) 2025, result was 58.2, on (b)(6) the result was 46.4, on (b)(6) the result was 32.0, and on (b)(6) the result was 29.8 ug/l.On (b)(6) 2025 the result was 53.8 ug/l, and the sample was also tested at a different laboratory, using a different method, and the result was <0.6 ug/l.The patient was then prescribed tacrolimus again.On (b)(6), the result was 18.8, repeat result, tested on another method, was 14.2 ug/l.On (b)(6), the result was 26.1, repeat result, tested on another method, was 18.3 ug/l.It was noted that there was no negative impact to the patient due to the discontinuance of the tacrolimus therapy.There was no other impact to patient management reported.
 
Additional Manufacturer Narrative
The complaint investigation for falsely elevated alinity i tacrolimus results included a search for similar complaints, review of complaint text, trending data, labeling, and device history records.A review of tracking and trending for the product and the likely cause lot did not identify an increase in complaint activity.The overall performance of alinity i tacrolimus reagents in the field were reviewed using data gathered from customers worldwide.The patient data was analyzed and compared to an established control limit.This evaluation indicated that the patient median result for lot 69358fp00 is within the established control limits, which indicates acceptable product performance.Return testing was not completed as returns were not available.Device history record review did not identify any non-conformances or deviations with the likely cause lot and complaint issue.Manufacturing documentation for the likely cause lot was reviewed and did not identify any issues.Labeling was reviewed and sufficiently addresses the customer's issue.Based on the information provided and abbott diagnostics¿ complaint investigation, no systemic issue or deficiency of the alinity i tacrolimus, lot number 69358fp00, was identified.
 
Event or Problem Description
The customer observed falsely elevated alinity i tacrolimus results for a 57-year-old male bilateral lung transplant patient.The patient¿s results from (b)(6) 2025 until (b)(6) 2025 ranged from 4.5 to 22.5 ug/l.On (b)(6) 2025, the result was >60 ug/l and the patient¿s tacrolimus therapy was discontinued for five days.On (b)(6) 2025, result was 58.2, on (b)(6), the result was 46.4, on (b)(6), the result was 32.0, and on (b)(6), the result was 29.8 ug/l.On (b)(6) 2025, the result was 53.8 ug/l, and the sample was also tested at a different laboratory, using a different method, and the result was <0.6 ug/l.The patient was then prescribed tacrolimus again.On (b)(6), the result was 18.8, repeat result, tested on another method, was 14.2 ug/l.On (b)(6), the result was 26.1, repeat result, tested on another method, was 18.3 ug/l.It was noted that there was no negative impact to the patient due to the discontinuance of the tacrolimus therapy.There was no other impact to patient management reported.

Brand Name
ALINITY I TACROLIMUS REAGENT KIT
Common Device Name
ENZYME IMMUNOASSAY, TRACROLIMUS
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
finisklin business park
sligo F91VY 44
EI  F91VY44
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
finisklin business park
sligo F91VY 44
EI   F91VY44
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key22293871
Report Number3008344661-2025-00086
Device Sequence Number8819669
Product Code MLM
UDI-Device Identifier00380740154516
UDI-Public(01)00380740154516(17)260219(10)69358FP00
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K070820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2026
Device Catalogue Number09P42-20
Device Lot Number69358FP00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer07/09/2025
10/17/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date07/18/2025
10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY I PROCESSING MODU, 03R65-01, (B)(6); ALNTY I PROCESSING MODU, 03R65-01, (B)(6); ALNTY I PROCESSING MODU, 03R65-01, (B)(6)
Patient SexUnknown